Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 23, 2016, 4:26 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 23, 2016, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2016, 4:26 AM CDT (09:26 UTC)
- In effect from
- Mar 23, 2016, 11:00 AM CDT
- Expired
- Mar 23, 2016, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001 WWUS74 KBRO 230926 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 426 AM CDT WED MAR 23 2016 ...WINDY CONDITIONS ALONG THE COAST TODAY... .WINDS RAMPING UP AHEAD OF AN APPROACHING COLD FRONT WILL REACH NEAR 30 MPH THIS AFTERNOON. WINDS WILL BE THE HIGHEST RIGHT ALONG THE COAST...GENERALLY FOR AREAS EAST OF HIGHWAY 77. WINDS WILL BEGIN TO DECREASE AROUND SUNSET. TXZ251-254>257-231730- /O.NEW.KBRO.WI.Y.0008.160323T1600Z-160324T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 426 AM CDT WED MAR 23 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...MIDMORNING THROUGH SUNSET. * WINDS...SOUTH WINDS AROUND 30 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
2 follow-up statements
565 WWUS74 KBRO 231417 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 917 AM CDT WED MAR 23 2016 ...WINDY CONDITIONS ALONG THE COAST TODAY... .THE INTERACTION BETWEEN HIGH PRESSURE OVER THE GULF OF MEXICO AND LOW PRESSURE AND A COLD FRONT IN THE CENTRAL PLAINS WILL PRODUCE STRONG WINDS OVER THE IMMEDIATE COASTAL COUNTIES OF DEEP SOUTH TEXAS TODAY. WINDS ARE EXPECTED TO RAPIDLY DIMINISH THIS EVENING. TXZ251-254>257-240100- /O.CON.KBRO.WI.Y.0008.160323T1600Z-160324T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 917 AM CDT WED MAR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...LATE THIS MORNING THROUGH LATE THIS EVENING. * WINDS...SOUTHERLY AT 30 TO 40 MPH...WHICH INCLUDES FREQUENT GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ TOMASELLI
985 WWUS74 KBRO 240109 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 809 PM CDT WED MAR 23 2016 ...WINDS HAVE DECREASED... .PREFRONTAL LOW PRESSURE WILL EDGE OVER THE AREA THIS EVENING AND TONIGHT...ALLOWING THE GRADIENT TO RELAX AND WINDS TO DECREASE. TXZ251-254>257-240215- /O.EXP.KBRO.WI.Y.0008.000000T0000Z-160324T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 809 PM CDT WED MAR 23 2016 ...WIND ADVISORY HAS EXPIRED... WINDS ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY HAVE WEAKENED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 4:03 AM CDT, 23 minutes earlier.
Area forecast discussion, Mar 23, 4:03 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 AM CDT WED MAR 23 2016
.SHORT TERM /TODAY THROUGH THURSDAY/...LLVL JET SETTING UP THIS
MORNING ALREADY KEEPING WINDS 15 TO 20 MPH. WINDY CONDITIONS WILL
MIX DOWN TO THE SFC FOR THE COASTAL AREAS LATER THIS MORNING...WITH
WINDS 25 TO 30KTS WITH HIGHER GUSTS LATER IN THE AFTERNOON. A WIND
ADVISORY WILL BE ISSUED FOR THE COASTAL COUNTIES THROUGH SUNSET. THE
WEAK PREFRONTAL TROUGH WILL MOVE INTO THE WESTERN COUNTIES IN THE
AFTERNOON...ABATING THE WINDS IN THOSE REGIONS DOWN TO AROUND 10KTS.
A SLIGHT SWLY COMPONENT OF THE WINDS WILL HELP BRING DRIER AIR IN
FROM ALOFT...WITH TEMPS SOARING INTO THE MID 90S FROM APY TO RIO
GRANDE CITY. THE TROUGH WEAKENS OVERNIGHT...WITH A BRIEF RETURN OF
SELY WINDS AREAWIDE. THIS WILL BE SHORT-LIVED...AS THE COLD FRONT
WILL ARRIVE BEFORE DAWN. THE FRONT WILL BRING A CHANCE FOR SHOWERS
AND THUNDERSTORMS DURING PASSAGE...WITH THE MAIN FOCUS ALONG THE
IMMEDIATE COAST...WITH BETTER CHANCES OFFSHORE. SKIES SHOULD QUICKLY
CLEAR NORTH TO SOUTH DURING THE AFTERNOON. NORTH WINDS WILL BRING IN
DRIER AIR DURING THE AFTERNOON...HELPING TO KEEP TEMPERATURES IN
CHECK.
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...SURFACE HIGH
PRESSURE ACROSS THE SOUTH CENTRAL UNITED STATES THURSDAY WILL MOVE
EASTWARD ACROSS THE EASTERN U.S. FRIDAY ALLOWING AN ONSHORE FLOW
TO RETURN ACROSS SOUTH TEXAS FRIDAY INTO SATURDAY. LOW TO MID
LEVEL MOISTURE WILL INCREASE ACROSS THE CWA THROUGH THE WEEKEND
BEFORE A COLD FRONT MOVES THROUGH THE RIO GRANDE VALLEY LATE SUN
NIGHT INTO EARLY MON MORNING. THIS WILL PROVIDE A SLIGHT CHANCE OF
SHOWERS SATURDAY AND SUNDAY BEFORE DRIER AND COOLER AIR FILTERS
INTO THE AREA MONDAY IN THE WAKE OF THE FRONT. AN ONSHORE FLOW IS
EXPECTED TO RETURN BY THE END OF THE FORECAST PERIOD AS THE
SURFACE RIDGE ACROSS THE STATE MONDAY MOVES EASTWARD TUESDAY.
&&
.MARINE...
NOW THROUGH THURSDAY...SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR ALL MARINE ZONES...AND HAVE BEEN EXTENDED INTO THIS
EVENING...AS SOUTHERLY WINDS WILL CONTINUE AT 20 TO 25 KNOTS WITH
SOME HIGHER GUSTS POSSIBLE ON THE LAGUNA MADRE THIS AFTERNOON. SEAS
CURRENTLY AT 8 FEET WILL REMAIN HIGHLY AGITATED THIS AFTERNOON. THE
NEXT COLD FRONT ARRIVES RIGHT AROUND DAWN THURSDAY...WITH NORTHERLY
WINDS AROUND 25 KTS DURING THE DAY. THIS WILL KEEP SEAS AT 7 TO 9
FEET INTO THURSDAY NIGHT. THE FRONT WILL COME WITH A GOOD CHANCE FOR
SHOWERS AND THUNDERSTORMS LATE TONIGHT THROUGH AROUND NOON THURSDAY.
THURSDAY NIGHT THROUGH SUNDAY...STRONG NORTH WINDS WILL PREVAIL
ACROSS THE COASTAL WATERS THURS NIGHT BEFORE SURFACE HIGH PRESSURE
ACROSS THE STATE MOVES EASTWARD AND ALLOWS THE PRESSURE GRADIENT
TO RELAX ON FRIDAY. WINDS WILL VEER TO THE NORTHEAST AND DIMINISH FRIDAY
AS A RESULT. MODERATE NORTHEAST TO EAST WINDS FRIDAY WILL VEER TO
THE SOUTHEAST SATURDAY AND CONTINUE TO DIMINISH WITH LOW PRESSURE
DEVELOPING ACROSS NORTHWEST TEXAS. LIGHT TO MODERATE SOUTHEAST
WINDS WILL PREVAIL ACROSS THE LOWER TEXAS COAST THROUGH THE
WEEKEND AS A RESULT BEFORE A COLD FRONT MOVES THROUGH THE COASTAL
WATERS LATE SUN NIGHT INTO EARLY MON MORNING. SMALL CRAFT
ADVISORIES WILL BE NEEDED FOR THE OFFSHORE WATERS THURS NIGHT INTO
FRIDAY AND POSSIBLY LATE SUN NIGHT/EARLY MON MORNING FOR ALL OF
THE COASTAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 84 69 76 59 / 0 10 30 10
BROWNSVILLE 85 69 77 57 / 0 10 30 10
HARLINGEN 89 69 83 56 / 0 10 30 10
MCALLEN 93 68 85 56 / 0 10 10 0
RIO GRANDE CITY 95 67 82 54 / 0 0 10 0
SOUTH PADRE ISLAND 78 68 70 62 / 0 10 40 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR TXZ251-254>257.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR GMZ130-132-
135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
64/61Hazardous weather outlook, Mar 22, 4:35 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 PM CDT TUE MAR 22 2016 TXZ248>257-231100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 435 PM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ELEVATED RISK FOR RIP CURRENTS IS EXPECTED WEDNESDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-231100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 435 PM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 8 PM TONIGHT AND FOR THE LOWER TEXAS GULF WATERS THROUGH THE REST OF TONIGHT DUE TO GUSTY WINDS AND ELEVATED SEAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES ARE LIKELY TO CONTINUE WEDNESDAY THROUGH FRIDAY FOR PORTIONS OF OR ALL OF THE LOWER TEXAS MARINE ZONES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:23 AM CDT | Small Craft Advisory | BRO | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.